Answer:

Only when taken at extremely high doses has melatonin has been reported to worsen symptoms of depression or to cause depression. For details, as well as information about other potential side effects of melatonin, see the Concerns and Cautions section of the Melatonin Supplements Review >>

Join today to unlock all member benefits including full access to all CL Answers and over 1,300 reviews.

Join Now

Join now at www.consumerlab.com/join/

2 Comments

Join the conversation

Michael16763
April 26, 2018

Have taken melatonin off and on many times and I find ABSOLUTELY leaves me feeling quite depressed. I have totally concluded it is not worth taking even at low dosages 300 mcg.

ConsumerLab.com
April 26, 2018

Thank you for sharing your experience with this, Michael.

G16773
April 30, 2018

ditto. and based on internet forums it seems we are not alone. i believe getting at least 20-30 minutes of sunlight early (esp around sunrise) the following morning can help minimize that or keep it at bay. i have found using only occasionally (and trying not to use consecutive days) also helps

Virginia16246
November 29, 2017

I use a time-release Melatonin. Is it better or not

ConsumerLab.com
November 30, 2017

Hi Virginia - That depends on the nature of your sleep issue; please see the "What to Consider When Using" section https://www.consumerlab.com/reviews/melatonin-supplements/melatonin/#timedrelease and the Top Picks section https://www.consumerlab.com/reviews/melatonin-supplements/melatonin/#timedrelease of the Melatonin Review for more about this.

Join today to unlock all member benefits including full access to CL Answers

Join Now

Join now at www.consumerlab.com/join/